Dec 23, 2008
Been to the GP again as it feels UTI is back, or is it thrush/candida? I'm officially labeling this as an Adverse Event due to the tx meds as I am still in follow-up for the trial and this has been going on for a month now...
I will be asking Nursey to record the UTI and Thrush in the Adverse Events journal which is sent on to the sponsors and the FDA. Got to report this stuff when on a trial. Otherwise important information is lost and I suspect that is how the medical profession have lost touch with the reality of tx'ing. We all know the sx are more than they list on the product info insert!
I also think that if a side effect isn't 'life threatening' it tends to be ignored. But, quite frankly, an untreated UTI can lead to kidney failure and that would be a pretty Serious Adverse Event, no? Also, sometimes it's the maddeningly mudane sx that can be hardest to manage. Everyone focuses on the anemia, the neutropenia, the platelets etc...
Once I finish the tx meds I am not sure how long they will follow me for (will find out tomorrow) but it will definitely be until 24 weeks post EOT. You can guarantee I will be reporting any and all perceived adverse events especially after reading some of the troubles folks have had after EOT. Got to make this study as valuable as possible!
Anyway, onto today's visit with GP:
Doc took another sample to check for the UTI (last one was E.coli, which normally makes it's home in the bowel and with the amount of diarrhea I have the Doc reckoned it highly likely I have another infection, or the same one). Will get the results from sample tomorrow and if it is indeed another UTI will start on the antibiotics again.
She took one look at my mouth and said Thrush. I am not so sure given the amount of tongue and mouth issues people have while txing but she has given me fluconazole and has told me just to take them.
Bit of a dilemma now as I am not supposed to take anything that has not been cleared by the study unit, but I did show the NP my tongue at my last check-up and she didn't offer any solutions to me. I don't feel I should have to suffer through this and I am also a bit grumpy that it was glossed over on my last tx check-up. I think this is a case of the overloaded NZ health system failing as it does from time to time.
When I emailed the NP about the UTI she told me to go the the GP. But the GP, by her own admission, doesn't know much about the tx meds, so we obviously have a cross over here and where/what does one go/do in this situation especially when I am sure this all a side effect of the tx meds?
I am seeing Nursey tomorrow so I will be sure to ask this question of her. It is a bit freaky knowing that the study unit and my NP are all going to be away on holiday until Jan 5 especially as it seems I getting somewhat more complex side effects these days.